Georgia, 2025

Heavy Rain in Georgia, June 29, 2025

June 29, 2025 · NWS JAX · 1 event in 1 county or zone

Southwest flow over a moist and diurnally unstable airmass triggered isolated strong to severe storms along sea breeze and boundary mergers toward the I-95 corridor in the mid-afternoon. Storm mergers produced very heavy rainfall rates where localized flash flooding occurred.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Southwest flow over a moist and diurnally unstable airmass triggered isolated strong to severe storms along sea breeze and boundary mergers toward the I-95 corridor in the mid-afternoon. Storm mergers produced very heavy rainfall rates where localized flash flooding occurred.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 29, 6:37 PM EST, 53 minutes earlier.

Area forecast discussion, Jun 29, 6:37 PM EST, 53 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
737 PM EDT Sun Jun 29 2025

...New AVIATION...

.UPDATE...
Issued at 603 PM EDT Sun Jun 29 2025

For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf

Adjusted temperatures down slightly as rain has cooled
temperatures in the area by a few degrees. other than that,
forecast is on track with rain and thunderstorms continuing into
the evening hours.

&&

.NEAR TERM...
(Through Tonight)
Issued at 136 PM EDT Sun Jun 29 2025

For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf

Mid level trough over the SE US states extending southward across
the local area will interact with inland moving sea breeze fronts
and outflow boundaries with merger still expected between the I-95
and US 301 corridors this afternoon, with outflows then triggering
another round of storms across inland SE GA and the Suwannee River
Valley of inland North Florida late this afternoon into the
evening hours. Scattered to numerous storms with locally heavy
rainfall are expected due to the slow movement with storm motion
only in the 5-10 mph range, along with still the chance of
isolated severe storms with downburst winds of 50-60 mph due to
the lingering cooler air aloft and steeper mid level lapse rates.
Convection over inland areas should fade after sunset and likely
end by midnight with showers and lingering storms limited to the
NE Gulf and Big Bend region during the overnight hours, although a
few of these showers could spill over into the I-75 corridor of
inland NE FL towards sunrise once again. Low temps still expected
generally in the lower/middle 70s over inland areas and in the
upper 70s along the Atlantic Coast/beach locations. Patchy inland
fog still possible towards sunrise in locations that receive
rainfall today, but not expected to be significant at this time.

&&

.SHORT TERM...
(Monday through Tuesday night)
Issued at 136 PM EDT Sun Jun 29 2025

High pressure will drift further away to the east this period. A
frontal boundary will develop across the southeastern US
Tuesday into Tuesday night. A moist low level flow from the
southwest is expected this period. The Gulf sea breeze will be
dominant this period, with the east coast sea breeze struggling to
get much past I95 corridor. Convective chances will be above average
throughout this period, with potential for a few strong to severe
storms each day. The greatest chance for strong storms will be
eastern counties during the afternoon hours due to the sea breeze
interactions.

Due to precipitation and cloud coverage, the temperatures will be a
little below average.

&&

.LONG TERM...
(Wednesday through next Sunday)
Issued at 136 PM EDT Sun Jun 29 2025

The surface high will move further away to the east southeast
Wednesday into Thursday, as the frontal boundary moves closer to the
area. Precipitation chances will remain above average, with
temperatures trending near to little below.

The frontal boundary will settle across area Friday and stall. Drier
air will advect into inland SE GA counties on the backside of the
trough, with a gradient of increasing precipitation chances from
northwest to southeast. Temperatures will be seasonal Friday.

Models are hinting at the potential for an area of low pressure to
develop on the remains of the frontal boundary next weekend near the
area. There is a chance that if this low develops it could become
tropical, but it is too early to determine any local tropical
impacts from this potential system. With the expected location of
the frontal zone, the northwest to southeast gradient of increasing
precipitation chances will continue. Temperatures will continue near
seasonal levels over the weekend.

&&

.AVIATION...
(00Z TAFS)
Issued at 730 PM EDT Sun Jun 29 2025

Rain is beginning to dissipate over the TAF sites but there are
still chances for a few showers to pop up over the next couple of
hours. Winds will become light and variable over inland locations
with winds staying slightly elevated along the coast. A low deck
of scattered stratus is expected through the overnight hours
around 2k ft and should increase in coverage in the predawn to
early morning hours. The stratus should lift slightly and become
scattered around 13-14Z. Chances for showers in the area will
start around 15Z and quickly increase into the afternoon. PoP
chances of 70-90% by 18Z provides enough confidence to include
VCTS at this time. Make sure to check back with the 06Z and 12Z
TAFs for better TS timing as more data becomes available.

&&

.MARINE...
Issued at 136 PM EDT Sun Jun 29 2025

Offshore flow continues through Thursday as the Bermuda ridge
stays situated to the south and an unseasonable cool front
approaches from the northwest. Offshore winds will increase to
Caution levels offshore during the evening hours Monday and
Tuesday in response to the approaching boundary. Strong afternoon
thunderstorms are possible over the next several afternoons across
the nearshore waters. Late this week a weak low pressure system
may organize over the region along the leftover boundary. Please
stay tuned to the latest National Hurricane Center outlooks for
any potential tropical low pressure development along this
leftover boundary.

Rip Currents: Low to Moderate Rip Current Risk will continue
through early this week with surf/breakers around 2 feet, as
general southwest flow is expected, along with a weaker daily sea
breeze in the surf zone during the afternoon/evening hours.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  72  90  71  89 /  50  70  40  80
SSI  77  87  75  88 /  30  60  40  60
JAX  73  89  72  90 /  40  80  30  80
SGJ  73  87  72  89 /  40  80  30  70
GNV  72  87  69  88 /  60  90  40  80
OCF  71  84  71  87 /  70  90  40  80

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Jun 29, 5:46 PM EST, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
646 PM EDT Sun Jun 29 2025

GAZ151-152-292330-
Pierce GA-Brantley GA-
646 PM EDT Sun Jun 29 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN PIERCE AND WEST
CENTRAL BRANTLEY COUNTIES THROUGH 730 PM EDT...

At 646 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Fort Mudge, or 7 miles southeast of Blackshear,
moving west at 5 mph.

HAZARD...Wind gusts up to 50 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Nahunta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3120 8198 3113 8220 3116 8221 3117 8221
      3117 8222 3127 8226 3134 8206
TIME...MOT...LOC 2246Z 099DEG 4KT 3122 8214

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

ENYEDI
Special weather statement, Jun 29, 6:13 PM EST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
713 PM EDT Sun Jun 29 2025

GAZ163-350-300000-
Clinch GA-Southern Ware GA-
713 PM EDT Sun Jun 29 2025

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL WARE AND SOUTHEASTERN
CLINCH COUNTIES THROUGH 800 PM EDT...

At 713 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms 7 miles north of Fargo. A cluster of strong
thunderstorms were nearly stationary.

HAZARD...Wind gusts up to 50 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Fargo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3099 8252 3094 8242 3090 8242 3068 8253
      3070 8259 3071 8261 3072 8264
TIME...MOT...LOC 2313Z 017DEG 4KT 3079 8253

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

ENYEDI
Special weather statement, Jun 29, 6:29 PM EST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Jacksonville FL
729 PM EDT Sun Jun 29 2025

GAZ151-152-250-300015-
Pierce GA-Brantley GA-Northern Ware GA-
729 PM EDT Sun Jun 29 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN PIERCE...WEST
CENTRAL BRANTLEY AND EAST CENTRAL WARE COUNTIES THROUGH 815 PM EDT...

At 729 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Braganza to near Raybon. Movement was
northeast at 5 mph.

HAZARD...Wind gusts up to 50 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Waycross and Braganza.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3123 8235 3133 8204 3120 8199 3112 8225
TIME...MOT...LOC 2329Z 234DEG 6KT 3119 8228 3124 8204

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

ENYEDI
Local storm report, Jun 29, 6:56 PM EST, 34 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
756 PM EDT Sun Jun 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     Tstm Wnd Gst     5 SW Alachua            29.72N 82.53W
06/29/2025  M42 MPH          Alachua            FL   Mesonet

            Mesonet station AW114 ALACHUA.

&&

LEV
Special weather statement, Jun 29, 6:57 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
757 PM EDT Sun Jun 29 2025

GAZ132-134-149-300045-
Bacon GA-Atkinson GA-Coffee GA-
757 PM EDT Sun Jun 29 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN COFFEE...NORTH
CENTRAL ATKINSON AND NORTHWESTERN BACON COUNTIES THROUGH 845 PM
EDT...

At 757 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Nicholls to near Douglas.
These storms were nearly stationary.

HAZARD...Wind gusts up to 50 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Douglas and Nicholls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3156 8249 3130 8292 3145 8296 3167 8261
      3167 8253
TIME...MOT...LOC 2357Z 200DEG 0KT 3162 8258 3142 8286

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

ENYEDI
Special weather statement, Jun 29, 7:10 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
810 PM EDT Sun Jun 29 2025

GAZ133-135-300045-
Appling GA-Jeff Davis GA-
810 PM EDT Sun Jun 29 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN JEFF DAVIS AND
NORTHWESTERN APPLING COUNTIES THROUGH 845 PM EDT...

At 810 PM EDT, Doppler radar was tracking a strong thunderstorm near
Graham. A strong thunderstorm was nearly stationary.

HAZARD...Wind gusts up to 50 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Plant Hatch and Pine Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3195 8241 3196 8240 3195 8239 3196 8238
      3195 8237 3194 8238 3194 8234 3187 8232
      3178 8244 3192 8251 3196 8242
TIME...MOT...LOC 0010Z 157DEG 1KT 3188 8242

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

ENYEDI

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Brantley

When
June 29, 7:30 PM EST
Where
Brantley County, 4.51 mi NNE of Hoboken
Reported by
Public
Coordinates
31.240, -82.100

A farmer measured over 5 inches of rainfall along Blue Jay Road in Hoboken. This verifies radar estimates of 4-6 inches in the area. Most of this rainfall occurred in a 90 minute period. There was a flash flood warning in effect.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2025Every state in 2025This day in weather historyWarnings in Georgia, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1270223.